Alert archive / Mississippi / Wind Advisories in 2014

Wind Advisory 17, NWS Memphis, TN

November 23, 20144 states

NWS Memphis, TN issued this wind advisory at Nov 23, 2014, 3:42 PM CST for 4 states. It took effect at Nov 23, 2014, 6:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2014, 3:42 PM CST (21:42 UTC)
In effect from
Nov 23, 2014, 6:00 PM CST
Expired
Nov 24, 2014, 7:33 AM CST
In force
14 hr
Issued by
NWS Memphis, TN
All 57 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 39 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 397 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
397 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WWUS74 KMEG 232142
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CST SUN NOV 23 2014

...STRONG WINDS EXPECTED OVER THE MIDSOUTH TONIGHT INTO MONDAY
MORNING...

.A LOW PRESSURE SYSTEM WILL LIFT NORTHEASTWARD FROM SOUTHWEST
MISSOURI TO THE GREAT LAKES LATER TONIGHT INTO MONDAY. THE SYSTEM
WILL PRODUCE A TIGHT PRESSURE GRADIENT ACROSS THE AREA.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-240545-
/O.NEW.KMEG.WI.Y.0017.141124T0000Z-141124T1800Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-
FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN...
MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA...
WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA...
WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN...
OLIVE BRANCH...HORN LAKE...HOLLY SPRINGS...ASHLAND...
HICKORY FLAT...RIPLEY...CORINTH...IUKA...BELMONT...BURNSVILLE...
NORTH TUNICA...TUNICA...SENATOBIA...COLDWATER...BOONEVILLE...
CLARKSDALE...LAMBERT...MARKS...CROWDER...SLEDGE...BATESVILLE...
SARDIS...OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON...
MANTACHIE...CHARLESTON...TUTWILER...WEBB...WATER VALLEY...
COFFEEVILLE...BRUCE...CALHOUN CITY...VARDAMAN...DERMA...HOUSTON...
OKOLONA...AMORY...ABERDEEN...NETTLETON...TIPTONVILLE...RIDGELY...
UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...
MILAN...TRENTON...DYER...MCKENZIE...HUNTINGDON...BRUCETON...
CAMDEN...HALLS...COVINGTON...MUNFORD...ATOKA...BROWNSVILLE...
ALAMO...BELLS...MAURY CITY...FRIENDSHIP...JACKSON...HENDERSON...
LEXINGTON...PARSONS...DECATURVILLE...BARTLETT...GERMANTOWN...
COLLIERVILLE...MILLINGTON...SOMERVILLE...OAKLAND...GALLAWAY...
BOLIVAR...WHITEVILLE...SELMER...ADAMSVILLE...SAVANNAH
342 PM CST SUN NOV 23 2014

...WIND ADVISORY IN EFFECT UNTIL NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST MONDAY. 

* WINDS...SOUTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. WINDS
  WILL BECOME WEST OR WEST-NORTHWEST BEHIND A PASSAGE OF A COLD
  FRONT DURING THE OVERNIGHT HOURS INTO MONDAY MORNING.

* TIMING...THIS EVENING THROUGH NOON MONDAY

* IMPACTS...VEHICULAR TRAFFIC WILL BE IMPACTED...ESPECIALLY HIGH
  PROFILE VEHICLES SUCH AS SUVS...LARGE TRUCKS...AND TRACTOR
  TRAILERS. A FEW TREES OR POWER LINES MAY BE BLOWN DOWN. ISOLATED
  POWER OUTAGES ARE POSSIBLE. OUTDOOR ACTIVITIES WILL LIKEWISE BE
  IMPACTED BY THESE STRONG AND GUSTY WINDS...AND THIS INCLUDES
  HAZARDOUS LAKE CONDITIONS. ANY LOOSE OUTDOOR ITEMS SHOULD BE
  SECURED OR RISK BEING DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KRM
3 follow-up statements
171 
WWUS74 KMEG 240306
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
906 PM CST SUN NOV 23 2014

...STRONG WINDS EXPECTED OVER THE MIDSOUTH TONIGHT INTO MONDAY
MORNING...

.A LOW PRESSURE SYSTEM IS LIFTING TO THE NORTHEAST FROM SOUTHWEST
MISSOURI TOWARD THE GREAT LAKES. THE SYSTEM WILL PRODUCE A TIGHT
PRESSURE GRADIENT ACROSS THE AREA.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241115-
/O.CON.KMEG.WI.Y.0017.000000T0000Z-141124T1800Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-
FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN...
MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA...
WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA...
WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN...
OLIVE BRANCH...HORN LAKE...HOLLY SPRINGS...ASHLAND...
HICKORY FLAT...RIPLEY...CORINTH...IUKA...BELMONT...BURNSVILLE...
NORTH TUNICA...TUNICA...SENATOBIA...COLDWATER...BOONEVILLE...
CLARKSDALE...LAMBERT...MARKS...CROWDER...SLEDGE...BATESVILLE...
SARDIS...OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON...
MANTACHIE...CHARLESTON...TUTWILER...WEBB...WATER VALLEY...
COFFEEVILLE...BRUCE...CALHOUN CITY...VARDAMAN...DERMA...HOUSTON...
OKOLONA...AMORY...ABERDEEN...NETTLETON...TIPTONVILLE...RIDGELY...
UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...
MILAN...TRENTON...DYER...MCKENZIE...HUNTINGDON...BRUCETON...
CAMDEN...HALLS...COVINGTON...MUNFORD...ATOKA...BROWNSVILLE...
ALAMO...BELLS...MAURY CITY...FRIENDSHIP...JACKSON...HENDERSON...
LEXINGTON...PARSONS...DECATURVILLE...BARTLETT...GERMANTOWN...
COLLIERVILLE...MILLINGTON...SOMERVILLE...OAKLAND...GALLAWAY...
BOLIVAR...WHITEVILLE...SELMER...ADAMSVILLE...SAVANNAH
906 PM CST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WINDS...SOUTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. THERE
  WILL BE PERIODS A LIGHTER WINDS BEFORE MIDNIGHT. WINDS WILL
  BECOME WEST OR WEST-NORTHWEST BEHIND A PASSAGE OF A COLD FRONT
  DURING THE EARLY MORNING HOURS ON MONDAY.

* TIMING...UNTIL NOON MONDAY

* IMPACTS...VEHICULAR TRAFFIC WILL BE IMPACTED...ESPECIALLY HIGH
  PROFILE VEHICLES SUCH AS SUVS...LARGE TRUCKS...AND TRACTOR
  TRAILERS. A FEW TREES OR POWER LINES MAY BE BLOWN DOWN. ISOLATED
  POWER OUTAGES ARE POSSIBLE. OUTDOOR ACTIVITIES WILL LIKEWISE BE
  IMPACTED BY THESE STRONG AND GUSTY WINDS. ANY LOOSE OUTDOOR
  ITEMS SHOULD BE SECURED OR RISK BEING DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TLSJR
843 
WWUS74 KMEG 241006
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
406 AM CST MON NOV 24 2014

...STRONG AND GUSTY WESTERLY WINDS EXPECTED ACROSS MUCH OF THE
MIDSOUTH THIS MORNING...

.WESTERLY WINDS IN ASSOCIATION WITH STRONG LOW PRESSURE OVER THE
GREAT LAKES AND A COLD FRONT MOVING THROUGH THE MIDSOUTH WILL BE
STRONG AND GUSTY ACROSS MUCH OF THE AREA THIS MORNING.  

MSZ015>017-022>024-241115-
/O.CAN.KMEG.WI.Y.0017.000000T0000Z-141124T1800Z/
PONTOTOC-LEE MS-ITAWAMBA-CALHOUN-CHICKASAW-MONROE-
INCLUDING THE CITIES OF...PONTOTOC...TUPELO...FULTON...
MANTACHIE...BRUCE...CALHOUN CITY...VARDAMAN...DERMA...HOUSTON...
OKOLONA...AMORY...ABERDEEN...NETTLETON
406 AM CST MON NOV 24 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WESTERLY WINDS BE GUSTY AT TIMES THIS MORNING...WIND
SPEEDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA.

$$

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>014-020-021-TNZ001>004-019>022-048>055-088>092-241800-
/O.CON.KMEG.WI.Y.0017.000000T0000Z-141124T1800Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-TALLAHATCHIE-
YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-
DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN...
MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA...
WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA...
WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN...
OLIVE BRANCH...HORN LAKE...HOLLY SPRINGS...ASHLAND...
HICKORY FLAT...RIPLEY...CORINTH...IUKA...BELMONT...BURNSVILLE...
NORTH TUNICA...TUNICA...SENATOBIA...COLDWATER...BOONEVILLE...
CLARKSDALE...LAMBERT...MARKS...CROWDER...SLEDGE...BATESVILLE...
SARDIS...OXFORD...NEW ALBANY...CHARLESTON...TUTWILER...WEBB...
WATER VALLEY...COFFEEVILLE...TIPTONVILLE...RIDGELY...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
TRENTON...DYER...MCKENZIE...HUNTINGDON...BRUCETON...CAMDEN...
HALLS...COVINGTON...MUNFORD...ATOKA...BROWNSVILLE...ALAMO...
BELLS...MAURY CITY...FRIENDSHIP...JACKSON...HENDERSON...
LEXINGTON...PARSONS...DECATURVILLE...BARTLETT...GERMANTOWN...
COLLIERVILLE...MILLINGTON...SOMERVILLE...OAKLAND...GALLAWAY...
BOLIVAR...WHITEVILLE...SELMER...ADAMSVILLE...SAVANNAH
406 AM CST MON NOV 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...WESTERLY WINDS WILL OCCUR BETWEEN 20 AND 25 MPH WITH
  GUSTS TO BETWEEN 30 AND 40 MPH.

* TIMING...UNTIL NOON TODAY.

* IMPACTS...VEHICULAR TRAFFIC WILL BE IMPACTED...ESPECIALLY HIGH 
  PROFILE VEHICLES SUCH AS SUVS...LARGE TRUCKS...AND TRACTOR 
  TRAILERS. A FEW TREES OR POWER LINES MAY BE BLOWN DOWN. 
  ISOLATED POWER OUTAGES ARE POSSIBLE. OUTDOOR ACTIVITIES WILL 
  LIKEWISE BE IMPACTED BY THESE STRONG AND GUSTY WINDS. ANY 
  LOOSE OUTDOOR ITEMS SHOULD BE SECURED OR RISK BEING DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JCL
295 
WWUS74 KMEG 241333
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
733 AM CST MON NOV 24 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>014-020-021-TNZ001>004-019>022-048>055-088>092-241445-
/O.CAN.KMEG.WI.Y.0017.000000T0000Z-141124T1800Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-TALLAHATCHIE-
YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-
DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN...
MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA...
WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA...
WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN...
OLIVE BRANCH...HORN LAKE...HOLLY SPRINGS...ASHLAND...
HICKORY FLAT...RIPLEY...CORINTH...IUKA...BELMONT...BURNSVILLE...
NORTH TUNICA...TUNICA...SENATOBIA...COLDWATER...BOONEVILLE...
CLARKSDALE...LAMBERT...MARKS...CROWDER...SLEDGE...BATESVILLE...
SARDIS...OXFORD...NEW ALBANY...CHARLESTON...TUTWILER...WEBB...
WATER VALLEY...COFFEEVILLE...TIPTONVILLE...RIDGELY...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
TRENTON...DYER...MCKENZIE...HUNTINGDON...BRUCETON...CAMDEN...
HALLS...COVINGTON...MUNFORD...ATOKA...BROWNSVILLE...ALAMO...
BELLS...MAURY CITY...FRIENDSHIP...JACKSON...HENDERSON...
LEXINGTON...PARSONS...DECATURVILLE...BARTLETT...GERMANTOWN...
COLLIERVILLE...MILLINGTON...SOMERVILLE...OAKLAND...GALLAWAY...
BOLIVAR...WHITEVILLE...SELMER...ADAMSVILLE...SAVANNAH
733 AM CST MON NOV 24 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WESTERLY WINDS WILL CONTINUE ACROSS THE MIDSOUTH TODAY...BUT
ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA.


$$

JCL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:29 PM CST, 13 minutes earlier.

Area forecast discussion, Nov 23, 3:29 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CST SUN NOV 23 2014

.DISCUSSION...

A WARM FRONT IS BEGINNING TO SURGE NORTHWARD INTO THE MIDSOUTH.
THE FRONT IS ROUGHLY LOCATED FROM CLARKSDALE TO ABERDEEN
MISSISSIPPI. RAIN CONTINUES TO FALL OVER EASTERN ARKANSAS...THE
MISSOURI BOOTHEEL AND PORTIONS OF NORTHWEST TENNESSEE. A BREAK IN
THE RAIN HAS DEVELOPED ACROSS SOUTHWEST TENNESSEE AND MUCH OF
NORTH MISSISSIPPI. A FEW BREAKS IN THE CLOUDS AREA ALSO OCCURRING
IN THIS HOLE. WARM FRONT WILL CONTINUE TO SURGE NORTHWARD TONIGHT
AS THE ASSOCIATED SFC LOW TRACKS NORTHEASTWARD ALONG THE I-44
CORRIDOR IN MISSOURI. RAIN WILL COME TO AN END BEHIND THE WARM
FRONT...EXCEPT FOR POSSIBLY NORTHEAST ARKANSAS DUE TO BEING CLOSER
TO THE SFC LOW TRACK. WOULD ALSO NOT BE SURPRISED TO SEE MORE
BREAKS IN THE CLOUDS DEVELOP AROUND SUNSET. HOWEVER...LOW CLOUDS
WILL SPREAD BACK AS THE COLD FRONT APPROACHES FROM THE WEST AROUND
THE MID TO LATE EVENING HOURS SO OVERALL EXPECT CLOUDY
CONDITIONS. CHANCES FOR SHOWERS MAY OCCUR AHEAD OF THE COLD FRONT
WITH BEST CHANCES OCCURRING ALONG THE AR/MO AND KY/TN BORDERS.
ALSO CAN/T RULE OUT A FEW ELEVATED THUNDERSTORMS OCCURRING ACROSS
NORTHEAST ARKANSAS EARLY ON IN THE EVENING DUE TO THE PROXIMITY OF
THE SFC LOW BUT STORMS SHOULD STAY WELL BELOW STRONG TO SEVERE
LIMITS.

BIGGER STORY TONIGHT WILL BE THE STRONG WINDS BEHIND THE WARM
FRONT. SOUTHERLY WINDS WILL INCREASE TO AROUND 20-25 MPH WITH HIGH
GUSTS THIS EVENING. THE STRONG WINDS WILL CONTINUE INTO THE
OVERNIGHT HOURS INTO MONDAY MORNING. DIRECTION WILL CHANGE TO THE
NORTHWEST BEHIND THE COLD FRONT...BUT SPEEDS WILL REMAIN AROUND
20-25 MPH WITH HIGHER GUSTS DUE TO THE TIGHT PRESSURE GRADIENT.
WILL ISSUE A WIND ADVISORY BEGINNING AT 6 PM THROUGH NOON ON
MONDAY FOR THE ENTIRE MIDSOUTH.

CLOUDS MAY BE SLOW TO CLEAR ON MONDAY ESPECIALLY ACROSS EASTERN
AREAS NEAR THE TENNESSEE RIVER. WITH THE CLOUDS AND STRONG NORTHWEST
WINDS USHERING IN COLDER AIR...HIGHS WILL RANGE FROM THE UPPER 40S
TO THE UPPER 50S.

HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY NIGHT THROUGH
THANKSGIVING NIGHT. WOULD NOT BE SURPRISED TO SEE SOME FOG DEVELOP
MONDAY NIGHT DUE TO SKIES CLEARING OUT...LIGHT WINDS...AND A
MOIST GROUND. HIGHS WILL GENERALLY RANGE FROM THE UPPER 40S TO THE
UPPER 50S THROUGH THE PERIOD. A REINFORCING COLD FRONT WILL MOVE
THROUGH ON WEDNESDAY BUT WILL COME THROUGH THE AREA DRY.
THANKSGIVING WILL BE SUNNY BUT COOL AGAIN WITH HIGHS RANGING FROM
THE UPPER 40S TO UPPER 50S.

BY THANKSGIVING NIGHT...THE SFC HIGH WILL SHIFT EAST FINALLY
ALLOWING WINDS TO TURN BACK AROUND TO THE SOUTH. THE SOUTHERLY
WINDS WILL BRING A WARMING TREND TO THE AREA FOR THE END OF THE
WEEK INTO THE WEEKEND. BOTH THE 12Z GFS AND 12Z ECMWF INDICATE A
COLD FRONT WILL APPROACH AND POSSIBLY MOVE INTO THE MIDSOUTH OVER
THE WEEKEND. THE FRONT WILL BRING CHANCES FOR SHOWERS. THE MODELS
DIVERGE ON HOW FAR SOUTH THE FRONT WILL GO BEFORE STALLING OUT SO
HARD TO PINPOINT WHAT TEMPERATURES WILL BE ESPECIALLY ON SUNDAY.

KRM

&&

.AVIATION...

18Z TAF CYCLE

WIDESPREAD RAIN AND IFR CONDITIONS HAVE SPREAD ACROSS THE
MIDSOUTH. RAIN WILL END FROM SW TO NE LATE THIS AFTERNOON AS
SYSTEM LIFTS THROUGH. THERE IS A SMALL CHANCE OF A TSRA AT KTUP
BUT POTENTIAL TOO LOW TO MENTION. CONDITIONS WILL LIFT TO MVFR AS
THE RAIN ENDS. HOWEVER EXPECT LOW CLOUDS TO REMAIN OVERNIGHT INTO
MONDAY MORNING EXCEPT THEY MAY CLEAR FOR A SHORT TIME AT KTUP
LATER THIS EVENING BEFORE FILLING BACK IN. WINDS WILL VEER FROM
THE SE TO THE SSW AT 10-12 KTS BY THIS EVENING AND INCREASE
MARKEDLY AS THE COLD FRONT MOVES THROUGH WITH GUSTS TO 30 KTS.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 6 PM THIS EVENING TO NOON CST MONDAY FOR CLAY-
     CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY FROM 6 PM THIS EVENING TO NOON CST MONDAY FOR
     DUNKLIN-PEMISCOT.

MS...WIND ADVISORY FROM 6 PM THIS EVENING TO NOON CST MONDAY FOR
     ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

TN...WIND ADVISORY FROM 6 PM THIS EVENING TO NOON CST MONDAY FOR
     BENTON TN-CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
     GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
     LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Nov 23, 4:48 AM CST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
448 AM CST SUN NOV 23 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241300-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
448 AM CST SUN NOV 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND A FEW THUNDERSTORMS WILL SPREAD ACROSS THE MIDSOUTH
TODAY WITH SOME HEAVY DOWNPOURS CAUSING LOCALLY HEAVY RAINFALL.
RAIN AMOUNTS AROUND ONE INCH ARE EXPECTED IN MOST LOCATIONS WITH
SOME SPOTS RECEIVING ONE AND ONE-HALF INCHES.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF
NORTHEAST ARKANSAS AND THE MISSOURI BOOHTEEL LATE THIS AFTERNOON
AND EARLY EVENING. STRONG GUSTY WINDS AND SMALL HAIL MAY OCCUR.

A WIND ADVISORY MAY BE NEEDED FOR A LARGE PORTION OF THE MIDSOUTH
TONIGHT AS WINDS TURN TO THE SOUTHWEST AND WEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY MAY BE NEEDED FOR A LARGE PORTION OF THE MIDSOUTH
MONDAY WITH GUSTY WESTERLY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

Nearby

Wind Advisories in Mississippi, 2014Wind Advisories in Tennessee, 2014Wind Advisories in Arkansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.